Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

PROPECIA USERS... need your help

Discussion in 'Medications that can cause Hair Loss' started by hwag5149, Nov 10, 2008.

  1. hwag5149

    hwag5149 Guest

    has anyone had an allergic reaction to propecia?

    I take mine at night and less than a month in, my chest and back became very itchy. Then I started getting hives on my chest and back... now every morning when I wake up, my eyes are almost swollen shut and my face/lips feel kinda swollen. My eyes used to swell a little SOMETIMES, but now its ridiculous (i'm going to post a pic when I get home) I stopped metformin, Spironolactone and topamax a few weeks ago and now propecia is the only med I take. Oh yeah, I've had a migraine for like 6 days now!

    Did anyone experience anything like this?? I'm thinking I'm allergic...

    I'm not going to take it tonight and see what happens...
     
  2. GoodYear

    GoodYear Guest

    This is definitely an allergic reaction. You dont know what it caused. Maybe it is better to stop now everything and see if it stops. Then try again later the finasteride. Wait a week orso. Be carefull with this.
     
  3. nocturne

    nocturne Established Member

    Joined:
    Mar 10, 2008
    Messages:
    314
    Likes Received:
    2
    Dislikes Received:
    0
    schwag,

    it does sound like an allergic rxn, and i think you should call your doctor to check it out asap. it may not be the propecia, somtms you can develop an allergy to something that you've been exposed to for years, for no apparent reason. a few years ago i developed a severe, life-threatening allergy to peaches for no apparent reason....
     
  4. hwag5149

    hwag5149 Guest

    how do they figure out what it is that's causing the reaction? I've been of of it for 2 days and shed 550 hairs yesterday... though its not that far of a stretch from my 390something usual amount.

    Haha, how crazy... that's a 150 hair difference and I'm not even phased by it too much! For some people 150 hairs TOTAL in one day is like RIDICULOUS... dang i guess I'm getting desensitized :(
     
  5. Sari

    Sari Guest

    I have been taking 5 mg finasteride (proscar) since December with no negative side effects. I have had a lot of regrowth and am very pleased with the results. I am 53 and also started estrogen replacement therapy a few months before the finasteride, but I think the finasteride has had more to do with the regrowth.
     
  6. snowflake

    snowflake Experienced Member

    Joined:
    Jul 27, 2008
    Messages:
    966
    Likes Received:
    3
    Dislikes Received:
    0
    I take 1 mg of finasteride/day and no reactions whatsoever.
     
  7. Hopefull216

    Hopefull216 Guest

    I take Finasteride 2.5 mg and light side effects.. I noticed vertigo, and headaches.. My hair has been falling out constantly!!! its been almost 3 months already... Its scarring me. When does the shedding stop??

    :(
     
  8. Eztli

    Eztli Guest

    Call your doctor asap.

    When I first started flutamide it was intense, I could not stay awake. I was lucky to be cognizant a couple hours a day. it even made me out of breath. I stuck with it and it helped a few months later (though it stopped working after that).

    These may be side effects and not an allergic reaction, in which case its up to you if you want to continue, if its worth it to you to do so. But there is a thin line between side effects that you are willing to put up with and an allergic reaction that is indicative that you shouldnt be on it.

    Good luck, I hope whatever new course of treatment you find that it works for you.
     
  9. GINAA

    GINAA Guest

    Hi Eztli,
    did you also shed on flutamide?I only have two options finasteride or flutamide since I'm allergic to Spironolactone.
    I wonder if finasteride gives me rashes too.
     
  10. hwag5149

    hwag5149 Guest

    from my personal experience, i'd go with flutamide before propecia. flutamide has been great for me. propecia made things worse.
     
  11. GINAA

    GINAA Guest

    Hi Shwag,
    I spent almost one our searching through your posts,I can't believe how expensive flutamide is.I got my 100 pills for $30 when I was on holiday,going back to Canada I think I probably need to pay over $100.
    are you still on flutamide.is it still working,hows your acne?I'm currently on low dose of accutane as I've been on it for more than 10 years now.I need to stop it as soon as I go on flutamide but I want to know if it would work as good as accutane(clear skin/not even occational acne)
    Thanks
     
  12. SherryBerry

    SherryBerry Guest


    Excuse me for butting in.....but if you need a possible good remedy to clear acne and have to stop your accutane... I might have information for you. I have LITERALLY had DOZENS of people clear up using what i tell them I use.

    Sorry for hijacking the topic :innocent:
     
  13. Eztli

    Eztli Guest

    I spent months getting up to the full 500 mg dosage a day, then for a couple months, it seemed to be helping, not in terms of re-growth, but at least in terms of shedding. Then all of a sudden it stopped working and I had a massive shed, I've had to move on to toppers.

    I continued to stay on it, (still on it now) but am weaning myself off as whatever good it did is over.
     
  14. GoodYear

    GoodYear Guest

    Hi Swag,

    Did the allergy stop, you were talking about last year? I was just curious.
    And swollen faces, fingers, or whatever and rashes are not side effects; definitely allergies. Some one was talking in one of the posts about siedeffects, so I wanted to react on that.
     
  15. hwag5149

    hwag5149 Guest

    Do tell... but does it clear hormonal acne??
     
  16. hwag5149

    hwag5149 Guest

    Referring to flutamide- I don't know how much I said I was paying before but my friend happens to work at a pharmacy and there is some discount for someone without insurance (in my case my insurance doesn't cover it) so now I'm paying $137 for 180 pills (3 months). I take 2, 125 mg pills a day. My acne is GONE :) I started flutamide and Yaz at the same time though so I don't know which fixed the acne. I know my testosterone went down a bit, in to normal ranges but still high normal. I still have VERY occasional acne but it's 1 or 2 SMALL ones compared to 20 cystic ones.
     
  17. hwag5149

    hwag5149 Guest

    I know I read up on it and the swelling thing can happen with propecia but I know it was a dangerous thing... i think it fell under the allergic reaction category. I still don't know if it was causing my allergies but I know after I stopped it, my hair started to shed even MORE but then a lot less. I shed the most while on it. I did have side effects from it though... such as I couldn't have an orgasm. That was VERY frustrating!!!
     

Share This Page